how to take medication

how should i take my vitamin c 500mg or is that way to much for me and my vitamin d3 i take two hours after my levothyroxine how should i be taking these vitamins.

I was in the E.R. due to palpitations so how am i suppose to take these vitamins plus my levothyroxine

plus my lorazepam, my famotidine, my metformin, losartan, and amlodipine

i feel like i am doing some thing wrong here because my blood pressure was high and so was my heart rate please am i doing something wrong here

19 Replies

oldestnewest
  • I started taking my thyroxine on it's own at bedtime and take other vits and mins in the morning, my doctor is happy for me to do this and I feel like the thyroxine is being up taken better because I'm not drinking my first cup of tea with milk just after my thyroxine! I also don't have any sleep issues because of the change.

  • You are right that there is a lot of medication that could interact with one or more of the others. I take my thyroid and statins last thing at night (levo and pravastatin), my blood pressure when I get up (ramipril) and any vitamins with meals. I managed to get off metformin and now use diet and exercise to keep the diabetes under control. Metformin should be taken with a meal, so breakfast and dinner for twice, any meal for once a day. Moving the levo to the evening solves many if its interactions. You may have to experiment to find what works for you as we are all different! Good luck. Bob

  • I take 1000mg Vit C with levo as it supposedly aids absorption. I believe metformin does the opposite .Do not knowvabout the others but I would leave at least four hours between levo and the rest.

  • i usually wait two hour to take my meds i read that metformin and levothyroxine can do something to the sugar thats why we need to keep track of hour sugar levels

  • I found I did best on levo taken at bed time. Vits are probably ok to take whenever it's convenient to you but I like to take mine with or shortly after a meal, I read once years ago that your body absorbed vits better with food like it thinks it's part of your food and not a supplement. Vit c at 500mg isn't alot, I take 2 to 3000mg per day.

  • That's a great question! I have been meaning to ask it too. I have an app on my phone and try and stick to those times. I take T4 and T3 first thing when I wake up, then wait an hour and take vitamin C (3000mg) and my flaxseed oil, and then vitamin D3 later in the morning. I take zinc and copper and magnesium at nighttime to help me sleep, so wouldn't be able to take my thyroid meds then. I've read from people on here that D3 should be taken 4 hours away from your meds. I don't know if that is because its a fat soluble vitamin - if it is, then I should perhaps be taking my flaxseed oil later on with the vitamin D! It's so confusing.

    Also one of the side effects from levothyroxine is increased heartbeat - you can see side effects and interactions on drugs.com. My heart rate used to be quite slow (due to underactive thyroid) and since being on meds, it's increased quite drastically.

  • my TSH went down to a 4 something so the 100 mcg is working and yes it does make my heart rate go up

  • I am changing how i take my vitamin d 3 i am going to take it in the afternoon instead of breakfast. So all i need to do is take my metformin, my two blood pressure pills and my lorazepam and my famotidine

    I can wait for an hour in a half to eat then take my meds after that.

    I ordered a smaller dose of vitamin C on Amazon it has the biboflavons what ever it should have to help digest the vitamin its an organic vitamin low sodium and dairy free

    because the vitamin C that i have has been hurting my stomach so i have to weight for my order to come in

  • Sorry, I don't really understand what you're saying, there. Are you saying that you wait half an hour after taking your levo to eat breakfast, and then take your other medication?

    You should leave at least an hour between levo and eating or drinking anything but water. Other medication should be at least two hours away, and vit d four hours away.

    Why are you taking famotidine? It reduces stomach acid and will reduce the absorption of all your medications, supplements, levo, everything.

    If you need to take all those drugs, it could be that you are not optimally treated for your hypo. :(

  • i said hour in a half to two not half an hour thats what i meant

  • Oh, an hour and a half. Sorry, but it was difficult to understand the way you put it.

  • I'm sorry. I talked to my nurse about changing my thyroid to bedtime she said to take it four hours after i eat then two hours after that i can take my night meds to help me sleep. She said i have to start it tomorrow night but my work schedule is i work from 3 to 10 p.m. in the evening and I would like to change to days but they need me in the evening to do the cleaning and this throws me off balance with my other meds and its hard for me to sleep at night

    I just need to see if i can transfer to another store and see if i can work during the day at that store because evenings are not my thing at all

  • You can take levo two hours after eating.

  • i thought so because the nurse said 4 hours after eating i always thought it was two hour after

    Thank you

  • You're welcome. :)

  • Take the vitamins with a meal, they will be better absorbed and vit c should not upset your stomach so much. They should be working in conjunction to the nutrients you are getting naturally from the food. Vitamin C being an anti oxident could help slightly with tolerating foods high in oxcilic acid.

  • I do take vitamins with my meal i am waiting for my vitamin C to be delivered from Amazon because i ordered the organic one 250mg easy on the stomach and it has that stuff in it that helps absorb the vitamin i don't know how to spell it it starts with a b

  • Hello sprout28,,, your levothyroxine should be the first thing to go down in the morning on an empty stomach,,,they need the time to work,,,the amlodipine can come next,,,and the metformin after your breakfast, so it can deal with that meal,,,I do these tablets this way,,as I take them,,,,as for the others ,what does it say on the box or in the leaflet?,,

    The vitamins should always be taken after meals, even in even doses, to allow the stomach to deal with them,,,,your body will expel too much vit c in your pee, so maybe a smaller dose may be as good,,,, your heart was under strain was serious,,,,so missing the vitamins while in hospital was nothing to be worried about,,,have a prescription review on your medications,, to see if there is any amendments that could be made,,,,good luck,,,ttfn from Karen.

  • I am going down on my vitamin C to 250 mg its being shipped from Amazon and its a smaller dose

You may also like...